Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Did Red Yeast Rice Affect Your Periods?
avatar
An_249462 posted:
Hi all,

I was using red yeast rice to lower my triglycerides. I was using it for about 2 months. After the 1st month, in October, I began spotting lightly. This continued until November 21st, when I started bleeding heavily. I began to pass large blood clots. The bleeding continued until my doctor put me on progesterone to stop it, deciding it was an irregularity. The bleeding hasn't stopped, but has gotten lighter. Although I have a history of long, heavy periods, they were very regular for the past year. I would get them every 29 days like clockwork and they lasted about 3-5 days with normal levels of bleeding, no large clots. The only change I've made recently was using the red yeast rice. I was using Lisinopril when I started the supplement and did experience other side effects of RYR--including dizziness, heartburn, and what seemed to be breast yeast infections.

I'm just wondering if anyone else has experienced anything similar. Thanks!
Reply


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

Statin use is generally safe, and NOT associated with cancer and myopathy
This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
Was this Helpful?
1 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.